MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G51836
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an indy otw vascular retriever "broke" during an unknown procedure.The material was removed from the patient, and the procedure continued with other material.No unintended portion of the device remained inside the patient.As reported, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received on 22nov2024.The cook indy otw vascular retriever was used along with a competitor's short 8fr introducer sheath through the jugular "to catch an implanted chamber catheter, lost in the superior vena cava".After introduction of the retriever through the introducer sheath and snare of the lost chamber catheter, the distal portion of the blue inner catheter of the indy otw vascular retriever separated from the guide inside the introducer and had to be removed.It was unspecified how it was removed.There was no calcification or tortuosity in the patient's vessels used for introduction of devices.
 
Additional Manufacturer Narrative
Additional information: d9 - date returned to mfg.Correction: h6 (component code).Investigation ¿ evaluation: it was reported that an indy otw vascular retriever "broke" during an unknown procedure.The device was used along with a competitor's short 8fr introducer sheath through the jugular "to catch an implanted chamber catheter, lost in the superior vena cava".After introduction of the retriever through the introducer sheath and snare of the lost chamber catheter, the distal portion of the blue inner catheter of the indy otw vascular retriever separated from the guide inside the introducer and had to be removed.It was unspecified how it was removed.There was no calcification or tortuosity in the patient's vessels used for introduction of devices.No section of the device remained inside the patient¿s body.The patient did not experience adverse effects due to this occurrence and did not require any additional procedures.Reviews of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.The complaint device was returned to cook for investigation.Physical examination of the returned device showed: one used device was received (catheter).The catheter was bent just below the strain relief and separated at approximately 93cm from the strain relief.Detections are in place to inspect each device prior to distribution.Therefore, cook concludes that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no non-conformances.A complaint history search identified no other complaints reported for this lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The device was packaged with ifu t_indyotw_rev5.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device.Precautions: manipulation of the product requires fluoroscopic control.Visually inspect the product before use to ensure it is undamaged.The outer diameter of the device¿s flexor sheath is 8 french (2.63 mm) nominal.Always check fit through the intended guiding catheter or introducer sheath prior to use.Instructions for use: 4.Insert the retriever over-the-wire through an in situ guiding catheter or introducer sheath and advance it to the desired position.5.While holding the flexor sheath in position, loosen tuohy-borst and advance the inner catheter through the flexor sheath until the snare emerges from the distal tip.Note: the snare will expand upon emergence from the flexor sheath.6.Position the retriever so that the foreign body, such as a wire guide or catheter, is caught within the snare.While maintaining the snare position, slide the flexor sheath forward to capture the foreign body.7.Tighten tuohy-borst to maintain tension on the catheter controlling the foreign body, withdraw the retriever, including the snare and flexor sheath assembly, to a peripheral location and retrieve the foreign body.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, cook could not establish a definitive cause for the reported failure with the information provided.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20763500
Report Number1820334-2024-01537
Device Sequence Number9356366
Product Code MMX
UDI-Device Identifier00827002518360
UDI-Public(01)00827002518360(17)250623(10)14809692
Combination Product (Y/N)N
PMA/510(K) Number
K160593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Model NumberG51836
Device Catalogue NumberINDY-8.0-35-100-40
Device Lot Number14809692
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer11/22/2024
03/18/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/05/2024
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO SHORT 8FR RADIFOCUS INTRODUCER SHEATH
Patient SexUnknown